MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P86-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4) (cartridge), (b)(4) (analyzer).Product#: 04p75-41, serial#: (b)(4), mfg date: 10-sep-2014.Product#: 04p75-41, serial#: (b)(4), mfg date: 28-jul-2015.Product#: 04p75-41, serial#: (b)(4) , mfg date: 27-jul-2015.Product#: 04p75-41, serial#: (b)(4), mfg date: 07-aug-2019.Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2021, abbott point of care was contacted by a customer regarding act celite cartridges that yielded multiple act starouts on a patient in the cvor while performing a bypass.There was no patient information available at the time of this report.Customer reports that the procedure was successful and the patient is okay.Return product is available for investigation.(b)(6).The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The customer states that there was no impact to patient management and the procedure was successful.Initial analysis showed that results were generated during the procedure on analyzers (b)(4).Analyzer (b)(4) did not yield a result and was only used for one test during the event.Currently there is no reason to suspect a malfunction exists.However, it was determined a potential delay has occurred.Analyzers (b)(4) were replaced at no charge to the customer and will be investigated separately.The investigation is underway.Reference art: art: 714374-000, instead of results stars appear in place of results if the analyzer detects that the sensor's signal is uncharacteristic.Since the sensor check is part of the i-stat quality system, an occasional result will be flagged due to a bad sensor.Other causes of this flag are improperly stored cartridges or an interfering substance in the patient's sample, either extrinsic, such as the wrong anticoagulant, or intrinsic such as medication.Also, aged samples may contain products of metabolism that can interfere with the tests.".
 
Additional Manufacturer Narrative
Apoc incident: # 859326 (859910).The investigation was completed on 13-aug-2021.A review of the device history records (dhrs) confirmed that the cartridge lots passed release specifications.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Ag (product complaint level 2 and level 3 investigation procedure).Star out results were not observed in returned cartridge testing.No deficiency has been identified.Apoc incident 859910 was also opened to investigate analyzers inplicated.The customer reported that i-stat 1 analyzers s/n 370834, 378493, 378573, 378599, 378604, and 412000 produced multiple act starout results with multiple patients.With reference to incident 859326, the customer was using i-stat act celite cartridges from lot r21063.Failure analysis could not be performed as analyzers 370834, 378493, 378573, 378599, 378604, and 412000 have not been returned to flex.A rocketware search spanning six months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 10-dec-2021.The customer reported that i-stat 1 analyzers s/n (b)(6) produced multiple act starout results with multiple patients.With reference to incident 859326, the customer was using i-stat act celite cartridges from lots r21019, r21034, and r21063.Failure analysis did not reproduce the complaint.Analyzers s/n (b)(6) functioned according to specification during testing and produced results that were within the acceptance ranges.No star-outs were produced throughout testing.A rocketware search spanning six months revealed two similar repair incidents (non-reproducible act celite starout results) and no evidence of a trend.No deficiency has been identified.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key11922549
Report Number2245578-2021-00049
Device Sequence Number4395308
Product Code JBP
UDI-Device Identifier10054749000149
UDI-Public10054749000149
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K992571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number03P86-25
Device Lot NumberR21063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/12/2021
12/10/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date08/19/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown